MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4646C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Rupture (2208)
Date of Event 11/05/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the thoracic aortic aneurysm rupture five days post implant procedure leading to patient death could not be conclusively determined from the pre-implant cta's and the four intra-op still angio images provided.Additional films during implant were not provided.The images provided only showed segments of the stent grafts implanted.The whole stent graft system and the complete stent graft in-vivo configuration could not be evaluated and assessed.No issues were reported during the implant.The analysis of the returned pre-implant cta's and angio images did not reveal any characteristics that could explain the reported events.Other relevant device(s) are: vamf4040c200tu sn (b)(4), vamf3636c200tu sn (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for the endovascular treatment of a 76 mm in diameter thoracic aortic aneurysm.The proximal aortic neck measured from 27 mm to 32 mm along a 20 mm length.The distal aortic landing zone measured from 38 mm to 24 mm along a 15 mm length.Coverage was extended to the superior mesenteric artery.There was no thrombus or calcification at the proximal implant site.There was thrombus at the distal landing zone.Aptus endoanchors were implanted at the distal seal zone as a prophylactic.An angiogram revealed adequate seal at the end of the procedure.It was reported that five days post index procedure the patient was scheduled for discharge but had an aneurysm rupture and died.Blood was observed in the left chest of the patient.Per the physician the cause of the rupture was unknown.No additional sequelae were reported.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received as follows: the patient was not an open procedure candidate.The physician stated at the time of implant this was the patient¿s only option, and the patient would not survive open surgery.The physician elected to cover the celiac artery and extend the stent grafts down to the superior mesenteric artery due to thrombosis in the distal aorta.Per the physician the patient had a large aneurysm and this was the first stage of treatment and was probably going to need a fenestrated stent graft in the near future.There were no interventions attempted after the aneurysm rupture.
 
Additional Manufacturer Narrative
Concomitant products: expiration date: 2016-12-17, (b)(4).Expiration date: 2018-03-07, (b)(4).
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6142417
Report Number2953200-2016-02067
Device Sequence Number11031640
Product Code MIH
UDI-Device Identifier00643169346918
UDI-Public00643169346918
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2017
Device Model NumberVAMF4646C150TU
Device Catalogue NumberVAMF4646C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2016
Initial Date Received by Manufacturer 11/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
01/06/2017
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date12/06/2016
01/06/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age89 YR